Texas, 2008Flash Flood in Texas, March 30, 2008
March 30, 2008 · NWS HGX · 1 event in 1 county or zone
A warm frontal boundary moving inland from the coast created thunderstorms that produced localized heavy rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm frontal boundary moving inland from the coast created thunderstorms that produced localized heavy rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Mar 30, 1:52 PM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 30, 1:52 PM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
252 PM CDT SUN MAR 30 2008
.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER
SOUTHEAST TEXAS. SOME OF THE STORMS HAVE BEEN STRONG ENOUGH TO
PRODUCE SOME PEA SIZED HAIL. THIS ACTIVITY IS EXPECTED TO WANE
WITHIN A FEW HOURS OF SUNSET. MODEL SOUNDINGS SHOW HIGH PW AIR AND
INSTABILITY TO REMAIN IN PLACE ON MONDAY. HIGH INSTABILITY COUPLED
WITH A WEAK 700 MB TROUGH SHOULD YIELD CHANCE POPS ONCE AGAIN. GFS
AND NAM DIFFER ON TUESDAY WITH THE NAM KEEPING MOISTURE AROUND
WHILE THE GFS DRIES THINGS OUT (NAM PW 1.6 - GFS PW 0.99). BOTH
MODELS HAVE LOW AND MID LEVEL WINDS VEERING TO THE SW-W SO WILL
LEAN TOWARD THE DRIER AND WARMER GFS. A WEAK FRONT WILL APPROACH
THE AREA TUESDAY EVENING...STALL AND THEN RETREAT NORTH EARLY
WEDNESDAY. DONT THINK THERE WILL BE ENOUGH MOISTURE FOR THE FRONT
TO PRODUCE MUCH IN THE WAY OF SHOWERS. WEAK RIDGING ALOFT WILL
KEEP THINGS DRY WEDNESDAY. ANOTHER UPPER LEVEL TROUGH WILL
APPROACH THURSDAY AND FRIDAY. MOISTURE LEVELS ARE NOT TERRIBLY
IMPRESSIVE SO WILL GO WITH A SLIGHT CHANCE OF SHOWERS FOR NOW. A
STRONGER FRONT WILL CROSS THE AREA FRIDAY WITH COOLER TEMPS FOR
NEXT WEEKEND.
&&
.MARINE...
CURRENT SUNDAY TRENDS SLIGHTLY UNDER SCEC CRITERIA THROUGH REMAINDER
OF DAY...GULF SCEC STILL EXPECTED AFTER SUNSET THIS EVENING AS WINDS
REACH 15 KTS. AS OF NOW...FORECAST IS FOR 15-20 KNOT WINDS AND...AT
HIGHEST...4 TO NEAR 7 FOOT SEAS THROUGH EARLY TUESDAY. ALTHOUGH THE
COASTAL PRESSURE GRADIENT WILL TIGHTEN OVER THE NEXT 24 HOURS AS THE
SOUTHERN PLAINS TROF STRETCHES FURTHER INTO THE MS VALLEY...ATTM
FEEL THIS IS NOT SIGNIFICANT ENOUGH TO WARRANT ISSUING A NEXT PERIOD
SCA. FRONTAL BOUNDARY SLOWLY ENTERING SE TX WILL HANG UP...OR WASH
OUT...EARLY WED THAT WILL BACK WINDS TOWARDS THE EAST AT MID WEEK.
RETURN FLOW THROUGH THU-FRI. A POSSIBLE OFFSHORE WIND REGIME TO
START OFF NEXT WEEKEND PER A LATE FRIDAY-SATURDAY FRONTAL PASSAGE.
31
&&
.AVIATION...
SCATTERED -SHRA PRIMARILY OVER HOUSTON METRO AND ALL POINTS NORTHWARD
EARLY THIS AFTERNOON. ENVIRONMENT IS PRIMED FOR THIS CONTINUED
CONVECTION...MAINLY LOOKING LIKE JUST -SHRA BUT COULD EASILY GET AN
ISO TSRA BEFORE 00Z WITH INCREASING SFC TEMPERATURES...NO INHIBITING
CAP TO SPEAK OF. BREAKS IN LATE PM CLOUD COVER WILL QUICKLY FILL
BACK IN AS LL AIR MASS REMAINS MOIST. PACKAGE CALLS FOR AREAWIDE
(L)IFR OVC-BKN EARLY MONDAY DECKS. ADVERTISED WEAK DRYING TREND IN
THE MID-UPPER LEVELS (SUPPORTING W/V IMAGERY) PAST SUNSET WILL DO
LITTLE TO COUNTER REDEVELOPING LOW DECKS COME PUSH TIME. NAM/GFS
MODEL SOUNDINGS DISPLAY WEAK 8-10K FT CAPPING...FAIRLY DEEP MOISTURE
DOWN THROUGH REMINDER OF COLUMN...IN THE 31/06-15Z PERIOD. WINDS
WILL ALSO STAY UP IN RESPONSE TO TIGHTER SW-NE ORIENTATED GRADIENT
PER STRETCHING NEERN SFC TROF. THIS LOOKS TO KEEP MAJORITY OF
INLAND VISBIES IN VFR...WARMER SHELF WATERS IN LOW 70S WITH NEAR 70F
TD GULF AIR MAY ONCE AGAIN EFFECT KGLS 10-15Z VISBIES.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 69 80 68 82 60 / 30 50 20 10 10
HOUSTON (IAH) 69 82 69 84 65 / 20 40 20 10 10
GALVESTON (GLS) 70 78 69 79 68 / 10 20 20 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR THE FOLLOWING ZONES: GALVESTON BAY...
MATAGORDA BAY.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM 7 PM CDT THIS EVENING
THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES: WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...43Hazardous weather outlook, Mar 30, 2:40 PM CST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
340 PM CDT SUN MAR 30 2008
TXZ163-164-176>179-195>200-210>214-226-227-235>238-310200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
340 PM CDT SUN MAR 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
AN UPPER LEVEL DISTURBANCE IS PRODUCING SHOWERS AND THUNDERSTORMS
LATE THIS AFTERNOON. SOME OF THE STORMS HAVE BEEN ROBUST AND ARE
PRODUCING HAIL. SOME OF THE STRONGER STORMS COULD PRODUCE PENNY TO
HALF DOLLAR SIZE HAIL MAINLY NORTHEAST OF A SEGNO TO MADISONVILLE
LINE.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Houston
- When
- March 30, 3:58 PM CST to 6:45 PM CST
- Where
- Houston County, 7 mi E of Crockett to 3 mi ENE of Crockett
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.320, -95.331
Flooding was reported along SR 7 east of the town of Crockett.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, March 30 to 31, 20081 death · $7.0 million · 1.5 in hail · 14 events
- Tornado and Flash Flood in Texas, March 30, 20081 death · $5.0 million · EF0 · 2 events
- Heavy Snow in Utah, March 30 to 31, 200829 injured · 4 events
- Tornadoes and Hail in Oklahoma, March 30 to 31, 2008$680,000 · EF1 · 51 events
- Tornadoes in Louisiana, March 30, 20083 injured · $766,000 · EF0 · 3 events
- Flash Flood in Louisiana, March 30 to 31, 2008$2.0 million · 1 event
- Flash Flooding and Hail in Kansas, March 30 to 31, 20081.75 in hail · 12 events
- Winter Storm in South Dakota, March 30 to 31, 20085 events
- Heavy Snow in South Dakota, March 30 to 31, 20085 events
- Hail in Texas, March 30, 20081.5 in hail · 3 events
- Flash Flooding and Hail in Oklahoma, March 30, 20080.75 in hail · 3 events
- Heavy Snow in Nebraska, March 30 to 31, 20083 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90820.